Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Heart palpitations & mild pain, swishing in head, overweight. Taking atenolol, diltiazem. Heart monitor showed irregular heart beat. Suggestion?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1996
Answered : 192 Questions
I have heart palpations and sometimes small pains (sensations). I have a rythymetic swishing in my head (ears). I'm overweight (300), age 63 no real exercise. I take 50mg atenolol & 240 mg diltiazem (ONLY PRESCRIPTION MEDS) I'm going to a heart specialist. I wore heart moniter. Showed some irregular heart beats. I'm scheduled for a sonogram. I am self pay and can't handle much more test. Do you have any suggestions on cause, treatment......anything natural or herbal.
Posted Sun, 15 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Raja Sekhar Varma 22 hours later
Thank you for your query.

From the details that you have given, it appears that you have hypertension, obesity and palpitations due to irregular heart beats.

In order to answer your query better, I need some extra details from you. Please do not mind to answer the following.

1) What is your current BP? Is it under control?
2) Can you upload your ECG or the entire Holter monitor tracings to this website, so that I can analyze the rhythm and give you specific suggestions ?
3) Have you ever had loss of consciousness following palpitations?
4) Do you get chest pain when you do exert yourself?

Please give me the answers to these questions, so that I can give you specific and useful answers.

Waiting for your response,
With regards,
Dr RS Varma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor